Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2011, 4:21 PM EDT for Aroostook County, Maine. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 1, 2011, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 147 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:33 PM EDT | TSTM WND DMG | Fort Kent, ME | TREE DOWN RTE 11 BRIEF POWER OUTAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:37 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS51 KCAR 012021
SVRCAR
MEC003-012045-
/O.NEW.KCAR.SV.W.0014.110601T2021Z-110601T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
421 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITIES OF...MADAWASKA...FORT KENT...
* UNTIL 445 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRENCHVILLE...OR 7 MILES EAST OF FORT KENT...AND MOVING NORTHEAST
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
AGATHA AND GRAND ISLE..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN MAINE.
&&
LAT...LON 4734 6819 4734 6815 4729 6811 4709 6844
4724 6866 4725 6862 4730 6858 4731 6847
4729 6845 4730 6840 4735 6839 4737 6836
4737 6823
TIME...MOT...LOC 2021Z 227DEG 37KT 4724 6842
$$
HASTINGS1 follow-up statement
118
WWUS51 KCAR 012043
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
443 PM EDT WED JUN 1 2011
MEC003-012053-
/O.EXP.KCAR.SV.W.0014.000000T0000Z-110601T2045Z/
AROOSTOOK ME-
443 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL AROOSTOOK COUNTY
WILL EXPIRE AT 445 PM EDT...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN MAINE.
LAT...LON 4734 6819 4734 6815 4729 6811 4709 6844
4724 6866 4725 6862 4730 6858 4731 6847
4729 6845 4730 6840 4735 6839 4737 6836
4737 6823
TIME...MOT...LOC 2043Z 227DEG 37KT 4739 6817
$$
HASTINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:14 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 1, 3:14 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 314 PM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND TONIGHT. MUCH COOLER AIR ARRIVES BEHIND THIS FRONT FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE STATE THROUGH EARLY THIS EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. THE PRECIPITATION WILL END FROM NORTHWEST TO SOUTHEAST THROUGH SUNSET...WITH THE CHANCES FOR ANY HAIL OR GUSTY WINDS ALSO DIMINISHING AROUND THAT SAME TIME. CONDITIONS WILL DRY OUT TOWARD MIDNIGHT WITH SOME AREAS EVEN CLEARING OUT...BUT EXPECT SHOWERS TO MOVE BACK INTO NORTHERN MAINE AS A SHORTWAVE ROTATES AROUND THE UPPER LOW OVER CENTRAL QUEBEC. THE LOW WILL PROGRESS EASTWARD THURSDAY...REMAINING JUST NORTH OF THE INTERNATIONAL BORDER. AS THE LOW MOVES INTO THE CANADIAN MARITIMES...SHOWERS WILL TAPER OFF DURING THE AFTERNOON HOURS. GIVEN THE FRONTAL PASSAGE TO TAKE PLACE TONIGHT...TEMPERATURES WILL BE QUITE A BIT COOLER TOMORROW THAN TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... A LINGERING UPPER LEVEL TROUGH WILL BRING THE CHANCE OF A FEW SHOWERS ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY SHOWERS COMING TO AN END BY FRIDAY AFTERNOON. TEMPERATURES FRIDAY WILL BE SEVERAL DEGREES BELOW AVERAGE FOR EARLY JUNE. SATURDAY WILL FEATURE FAIR WEATHER WITH A MIX OF SUN AND CLOUDS AND WARMER TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE NEXT SYSTEM WILL APPROACH FROM THE WEST AND BRING A CHANCE OF SHOWERS BEGINNING FOR SUNDAY. CURRENT INDICATIONS ARE FOR GENERALLY UNSETTLED CONDITIONS TO PERSIST FOR THE FIRST PART OF NEXT WEEK WITH MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: MAINLY VFR EXPECTED THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. IFR CONDITIONS WITH HEAVY RAIN...HAIL...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. PRECIPITATION WILL END BY MIDNIGHT...THEN LIGHT SHOWERS AT THE NORTHERN TERMINALS TOMORROW. VFR AT ALL TERMINALS AFTER 06Z TONIGHT. SHORT TERM: VFR CONDITIONS CAN BE EXPECTED FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. MVFR CONDITIONS WILL BE POSSIBLE IN ANY SHOWERS OCCURRING ON SUNDAY AND MONDAY. && .MARINE... NEAR TERM: SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. SHORT TERM: && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ050>052. && NEAR TERM...HASTINGS SHORT TERM...FITZSIMMONS LONG TERM...FITZSIMMONS AVIATION...HASTINGS MARINE...HASTINGS/FITZSIMMONS
Hazardous weather outlook, Jun 1, 3:19 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 319 PM EDT WED JUN 1 2011 MEZ001>006-010-011-015-031-021930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 319 PM EDT WED JUN 1 2011 ...TORNADO WATCH 413 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-021930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 319 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT MOVES ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ016-017-029-030-032-021930- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 319 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:57 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 37 min |
| Jun 1, 2:21 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 39 min |
| Jun 1, 2:27 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 48 min |
| Jun 1, 3:26 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 49 min |
| Jun 1, 3:32 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot, Piscataquis | 28 min |
| Jun 1, 3:50 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 40 min |
| Jun 1, 3:59 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot, Piscataquis | 46 min |
| Jun 1, 4:31 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 30 min |
| Jun 1, 4:44 PM EDT | Tornado Warning | CAR | Aroostook | 20 min |
| Jun 1, 5:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 20 min |
| Jun 1, 7:12 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 33 min |
| Jun 1, 7:44 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 46 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.